Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 222, NWS Tulsa, OK

June 29, 2015Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 2015, 8:07 PM CDT for Pittsburg County, Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2015, 8:07 PM CDT (01:07 UTC)
Expired
Jun 29, 2015, 8:45 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 144 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:29 PM CDTHAIL 1.75Kiowa, OK
Jun 29, 8:30 PM CDTHAIL 2.5Kiowa, OK2.5 INCH HAIL FELL AT THE KIOWA FIRE DEPT.
Jun 29, 8:45 PM CDTHAIL 1.5Kiowa, OKQUARTER TO PING PONG SIZE HAIL FALLING AT KIOWA FIRE DEPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2885 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2885 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS54 KTSA 300107
SVRTSA
OKC121-300145-
/O.NEW.KTSA.SV.W.0222.150630T0107Z-150630T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 845 PM CDT

* AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KIOWA...
  MOVING WEST AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KIOWA...ASHLAND AND PITTSBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3468 9589 3468 9609 3479 9609 3479 9582
      3461 9578 3459 9584 3459 9588
TIME...MOT...LOC 0106Z 079DEG 13KT 3470 9589 

HAIL...1.50IN
WIND...60MPH
 
$$

LACY
1 follow-up statement
915 
WWUS54 KTSA 300131
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT MON JUN 29 2015

OKC121-300145-
/O.CON.KTSA.SV.W.0222.000000T0000Z-150630T0145Z/
PITTSBURG OK-
831 PM CDT MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN PITTSBURG COUNTY...

AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIOWA...MOVING
WEST AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KIOWA...ASHLAND AND PITTSBURG.

GOLFBALL HAIL WAS REPORTED IN KIOWA AT 830 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3468 9589 3468 9609 3479 9609 3479 9582
      3470 9583 3459 9588
TIME...MOT...LOC 0130Z 090DEG 9KT 3471 9594 

HAIL...1.75IN
WIND...60MPH
 
$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:39 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 29, 3:39 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON JUN 29 2015

.DISCUSSION...
WEAK SFC BOUNDARY LOCATED ACROSS FAR SE OK WILL REMAIN ON
PERIPHERY OF UPWARD INFLUENCE FROM COMPACT WAVE CURRENTLY CENTERED
OVER FAR NW AR. AN ISOLATED STORM WILL REMAIN POSSIBLE ALONG AND
SOUTH OF THE BOUNDARY THROUGH MID EVENING UNTIL INHIBITION
STRENGTHENS SUFFICIENTLY.

LOW LEVEL THERMAL FIELDS EXPAND EASTWARD TUES/WED SUPPORTING A
CONTINUED WARMING TREND AND EFFECTIVELY CAPPING DEEP CONVECTION
FOR ALL BUT THE FAR EASTERN PERIPHERY OF THE FORECAST AREA.
ADDITIONALLY DEEPER MOISTURE CURRENTLY OVER EAST TX WILL STREAM
NORTHWARD RESULTING IN HOT HEAT INDEX VALUES FOR ALL OF THE AREA.

GOOD AGREEMENT AMONGST NUMERICAL DATA THAT CONVECTION WILL IGNITE
TUESDAY NIGHT ACROSS THE CENTRAL PLAINS TRACKING SOUTHEASTWARD
TOWARD FAR NE OK / FAR NW AR LATE TUES NIGHT THROUGH WED MORNING.
OUTFLOW AND/OR CONVECTIVE DEBRIS MAY HOLD TEMPS DOWN SLIGHTLY BY
WED AFTERNOON HOWEVER OUTSIDE OF THIS INFLUENCE THERMAL FIELDS
SUPPORT TEMPS INTO THE MID/UPPER 90S.

HEIGHTS FALL BY LATE WEEK W/ A WEAK FRONTAL BOUNDARY PUSHING INTO
NE OK LATE THURSDAY...WITH CONVECTION LIKELY DEVELOPING ALONG THE
BOUNDARY AND AIDING IN ITS FURTHER SOUTHWARD ADVANCE INTO THE
FORECAST AREA. THIS BOUNDARY WILL REMAIN THE FOCUS FOR REPEATED
ROUNDS OF CONVECTION THROUGH SATURDAY...BEFORE HEIGHTS RISE AND
THE BOUNDARY LIFTS NORTHWARD AND/OR LOSES DEFINITION ACROSS THE
REGION. A RETURN TO DRY AND ABOVE NORMAL TEMPS LOOKS LIKELY BY
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  96  77  96 /   0  10  10  10
FSM   71  97  75  95 /  10  10  10  20
MLC   70  94  76  93 /  10  10  10  10
BVO   63  96  74  96 /   0  10  10  20
FYV   62  91  71  92 /   0  10  10  30
BYV   64  91  71  88 /   0  10  10  40
MKO   69  95  74  92 /   0  10  10  10
MIO   66  94  76  93 /   0  10  20  30
F10   70  95  76  92 /  10  10  10  10
HHW   71  93  73  93 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jun 29, 8:05 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT MON JUN 29 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
805 PM CDT MON JUN 29 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS.
	RISK...LIMITED.
	AREA...SOUTH OF HIGHWAY 270.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

A WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA INTO WEST
CENTRAL ARKANSAS WILL BRING A CHANCE OF ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS TO THIS REGION THROUGH EARLY EVENING. WHILE
INSTABILITY IS HIGH...SHEAR IS WEAK...SO STORMS WILL LACK
ORGANIZATION. ISOLATED POCKETS OF DAMAGING WINDS AND MARGINALLY
SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST CORES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

STORM POTENTIAL WILL INCREASE BY WEDNESDAY AS A BOUNDARY
APPROACHES THE KANSAS AND MISSOURI BORDERS. GREATER STORM AND HEAVY
RAIN POTENTIAL WILL ARRIVE LATE IN THE WEEK AS A STRONGER
DISTURBANCE MOVES SOUTHWARD THROUGH THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Jun 29, 6:34 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT MON JUN 29 2015

OKZ049-076-300000-
PUSHMATAHA-LE FLORE-
634 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUSHMATAHA AND
SOUTH CENTRAL LE FLORE COUNTIES...

AT 634 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF
ALBION...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HONOBIA.

LAT...LON 3453 9512 3466 9496 3451 9469 3451 9504
      3446 9505
TIME...MOT...LOC 2334Z 307DEG 19KT 3452 9497

LACY
Special weather statement, Jun 29, 7:01 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT MON JUN 29 2015

OKZ049-073-300030-
PUSHMATAHA-PITTSBURG-
701 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES...

AT 700 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
STANLEY...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANLEY...DUNBAR AND EUBANKS.

LAT...LON 3451 9570 3451 9567 3459 9567 3460 9571
      3468 9572 3473 9551 3468 9551 3468 9548
      3447 9537 3440 9568
TIME...MOT...LOC 0000Z 344DEG 13KT 3464 9560

LACY
Special weather statement, Jun 29, 7:14 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT MON JUN 29 2015

OKZ049-300045-
PUSHMATAHA-
714 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PUSHMATAHA
COUNTY...

AT 714 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHEAST OF
ALBION. THE STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
PUSHMATAHA COUNTY.

LAT...LON 3457 9494 3453 9502 3462 9514 3466 9494
TIME...MOT...LOC 0014Z 180DEG 2KT 3458 9501

LACY
Special weather statement, Jun 29, 7:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT MON JUN 29 2015

OKZ073-300045-
PITTSBURG-
716 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PITTSBURG
COUNTY...

AT 716 PM CDT...A STRONG THUNDERSTORM WAS 3 MILES SOUTHEAST OF
BLANCO. THE STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLANCO.

LAT...LON 3465 9564 3464 9577 3479 9585 3479 9561
TIME...MOT...LOC 0016Z 180DEG 2KT 3473 9573

LACY
Local storm report, Jun 29, 7:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             2 W HONOBIA             34.54N 94.97W
06/29/2015  E0.88 INCH       PUSHMATAHA         OK   PUBLIC

            NICKEL HAIL NEARLY COVERING THE GROUND.

&&

SAA
Special weather statement, Jun 29, 7:41 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT MON JUN 29 2015

OKZ049-076-300130-
PUSHMATAHA-LE FLORE-
741 PM CDT MON JUN 29 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PUSHMATAHA AND SOUTHWESTERN LE FLORE COUNTIES...

AT 741 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 5 MILES SOUTH OF
ALBION...MOVING WEST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYTON...ALBION...TUSKAHOMA AND KIAMICHI.

LAT...LON 3461 9537 3468 9505 3458 9492 3444 9515
TIME...MOT...LOC 0041Z 106DEG 9KT 3459 9508

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:01 PM CDTSpecial Weather StatementTSAPushmataha29 min
Jun 29, 7:14 PM CDTSpecial Weather StatementTSALatimer31 min
Jun 29, 7:16 PM CDTSpecial Weather StatementTSAPittsburg29 min
Jun 29, 7:32 PM CDTFlash Flood WarningTSALeFlore, Pushmataha4 hr
Jun 29, 7:41 PM CDTSpecial Weather StatementTSAPushmataha49 min
Jun 29, 7:43 PM CDTSevere Thunderstorm WarningTSAPittsburg32 min
Jun 29, 7:48 PM CDTSevere Thunderstorm WarningTSAPushmataha42 min
Jun 29, 8:09 PM CDTAreal Flood AdvisoryTSAPittsburg5 hr
Jun 29, 8:15 PM CDTSevere Thunderstorm WarningTSAPushmataha45 min
Jun 29, 8:45 PM CDTSevere Thunderstorm WarningTSAPittsburg30 min
Jun 29, 9:07 PM CDTSpecial Weather StatementTSAPushmataha38 min
Jun 29, 9:12 PM CDTSevere Thunderstorm WarningTSAPittsburg14 min
Jun 29, 9:29 PM CDTSpecial Weather StatementTSAPittsburg31 min
Jun 29, 11:54 PM CDTSpecial Weather StatementTSAChoctaw36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.